Alert archive / Kansas / Red Flag Warnings in 2010
Red Flag Warning 10, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Sep 4, 2010, 3:01 PM CDT for 12 counties in Kansas. It took effect at Sep 5, 2010, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2010, 3:01 PM CDT (20:01 UTC)
- In effect from
- Sep 5, 2010, 1:00 PM CDT
- Expired
- Sep 5, 2010, 7:54 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Scott County, KS, Seward County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 64 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2283 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
754 WWUS83 KDDC 042001 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 301 PM CDT SAT SEP 4 2010 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SUNDAY AFTERNOON... .HOT...DRY AND WINDY CONDITIONS WILL DEVELOP OVER PARTS OF WESTERN KANSAS SUNDAY AFTERNOON. WINDS OVER WESTERN KANSAS WILL INCREASE INTO THE 15 TO 25 MPH RANGE WITH FREQUENT GUSTS ABOVE 25 MPH. TEMPERATURES WILL REACH NEAR 100 DEGREES DURING THE AFTERNOON WITH RELATIVE HUMIDITIES BELOW 15 PERCENT WHICH WILL LEAD TO FAVORABLE CONDITIONS FOR WILDFIRES. KSZ043-044-062-063-075>077-085-086-050815- /O.UPG.KDDC.FW.A.0007.100905T1800Z-100905T2300Z/ /O.NEW.KDDC.FW.W.0010.100905T1800Z-100906T0100Z/ SCOTT-LANE-KEARNY-FINNEY-GRANT-HASKELL-GRAY-STEVENS-SEWARD- 301 PM CDT SAT SEP 4 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 043...044... 062...063...075...076...077...085 AND 086... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: THIS WATCH IS FOR SOUTHWEST KANSAS FIRE WEATHER ZONES 043...044...062...063...075...076...077...085... 086. * WIND SPEEDS ARE EXPECTED IN THE 15 TO 25 MPH RANGE WITH FREQUENT GUSTS OF 25 TO 35 MPH. * HUMIDITY IS EXPECTED TO FALL TO BETWEEN 10 AND 15 PERCENT IN THE AFTERNOON. * THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS MAY CREATE HAZARDOUS CONDITIONS WHERE EVEN SMALL FIRES COULD QUICKLY SPREAD OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ087-050815- /O.NEW.KDDC.FW.W.0010.100905T1800Z-100906T0100Z/ MEADE- 301 PM CDT SAT SEP 4 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 087... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 087 MEADE. * WIND SPEEDS ARE EXPECTED IN THE 15 TO 25 MPH RANGE WITH FREQUENT GUSTS OF 25 TO 35 MPH. * HUMIDITY IS EXPECTED TO FALL TO BETWEEN 10 AND 15 PERCENT. * THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS MAY CREATE HAZARDOUS CONDITIONS WHERE EVEN SMALL FIRES COULD QUICKLY SPREAD OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/DDC
3 follow-up statements
714 WWUS83 KDDC 050146 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 846 PM CDT SAT SEP 4 2010 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY AFTERNOON... .HOT...DRY AND WINDY CONDITIONS WILL DEVELOP OVER PARTS OF WESTERN KANSAS SUNDAY AFTERNOON. WINDS OVER WESTERN KANSAS WILL INCREASE INTO THE 15 TO 25 MPH RANGE WITH FREQUENT GUSTS ABOVE 25 MPH. TEMPERATURES WILL REACH NEAR 100 DEGREES DURING THE AFTERNOON WITH RELATIVE HUMIDITIES BELOW 15 PERCENT WHICH WILL LEAD TO FAVORABLE CONDITIONS FOR WILDFIRES. KSZ043-044-062-063-075>077-085>087-051500- /O.CON.KDDC.FW.W.0010.100905T1800Z-100906T0100Z/ SCOTT-LANE-KEARNY-FINNEY-GRANT-HASKELL-GRAY-STEVENS-SEWARD-MEADE- 846 PM CDT SAT SEP 4 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 043...044... 062...063...075...076...077...085 AND 086... * AFFECTED AREA: THIS WATCH IS FOR SOUTHWEST KANSAS FIRE WEATHER ZONES 043...044...062...063...075...076...077...085... 086. * WIND SPEEDS ARE EXPECTED IN THE 15 TO 25 MPH RANGE WITH FREQUENT GUSTS OF 25 TO 35 MPH. * HUMIDITY IS EXPECTED TO FALL TO BETWEEN 10 AND 15 PERCENT IN THE AFTERNOON. * THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS MAY CREATE HAZARDOUS CONDITIONS WHERE EVEN SMALL FIRES COULD QUICKLY SPREAD OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/DDC
442 WWUS83 KDDC 051425 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 925 AM CDT SUN SEP 5 2010 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY AFTERNOON... .HOT...DRY AND WINDY CONDITIONS WILL DEVELOP OVER PARTS OF WESTERN KANSAS THIS AFTERNOON. WINDS OVER WESTERN KANSAS WILL INCREASE INTO THE 15 TO 25 MPH RANGE WITH FREQUENT GUSTS ABOVE 25 MPH. TEMPERATURES WILL REACH NEAR 100 DEGREES DURING THE AFTERNOON WITH RELATIVE HUMIDITIES BELOW 15 PERCENT WHICH WILL LEAD TO FAVORABLE CONDITIONS FOR WILDFIRES. KSZ078-088-060100- /O.EXA.KDDC.FW.W.0010.100905T1800Z-100906T0100Z/ FORD-CLARK- 925 AM CDT SUN SEP 5 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 078 AND 088... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * AFFECTED AREA: THIS WATCH IS FOR SOUTHWEST KANSAS FIRE WEATHER ZONES 043...044...062...063...075...076...077...085... 086. * WIND SPEEDS ARE EXPECTED IN THE 20 TO 25 MPH RANGE WITH FREQUENT GUSTS OF 30 TO 35 MPH. * HUMIDITY IS EXPECTED TO FALL TO NEAR 15 PERCENT IN THE AFTERNOON. * THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL CREATE HAZARDOUS CONDITIONS WHERE EVEN SMALL FIRES COULD QUICKLY SPREAD OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ043-044-062-063-075>077-085>087-060100- /O.CON.KDDC.FW.W.0010.100905T1800Z-100906T0100Z/ SCOTT-LANE-KEARNY-FINNEY-GRANT-HASKELL-GRAY-STEVENS-SEWARD-MEADE- 925 AM CDT SUN SEP 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 043...044...062...063...075...076...077...085... 086 AND 087... * AFFECTED AREA: THIS WATCH IS FOR SOUTHWEST KANSAS FIRE WEATHER ZONES 043...044...062...063...075...076...077...085... 086. * WIND SPEEDS ARE EXPECTED IN THE 15 TO 25 MPH RANGE WITH FREQUENT GUSTS OF 25 TO 35 MPH. * HUMIDITY IS EXPECTED TO FALL TO BETWEEN 10 AND 15 PERCENT IN THE AFTERNOON. * THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL CREATE HAZARDOUS CONDITIONS WHERE EVEN SMALL FIRES COULD QUICKLY SPREAD OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/DDC
531 WWUS83 KDDC 060054 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 754 PM CDT SUN SEP 5 2010 KSZ043-044-062-063-075>078-085>088-060200- /O.CAN.KDDC.FW.W.0010.000000T0000Z-100906T0100Z/ SCOTT-LANE-KEARNY-FINNEY-GRANT-HASKELL-GRAY-FORD-STEVENS-SEWARD- MEADE-CLARK- 754 PM CDT SUN SEP 5 2010 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 043...044...062...063...075...076...077... 085... 086 AND 087... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE RED FLAG WARNING. WIND SPEEDS WERE GRADUALLY DECREASING WITH INCREASING RELATIVE HUMIDITY ABOVE 15 PERCENT. $$ HTTP://WEATHER.GOV/DDC
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Sep 4, 2:57 AM CDT, 12 hours 4 minutes earlier.
Area forecast discussion, Sep 4, 2:57 AM CDT, 12 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 257 AM CDT SAT SEP 4 2010 .DISCUSSION... DAYS 1-2... ONLY MINOR TWEAKS MADE TO THE GOING FORECAST THIS MORNING AS EVERYTHING LOOKS ON TRACK. SURFACE HIGH PRESSURE SITUATED PRETTY MUCH RIGHT OVER US AND BENIGN NW FLOW ALOFT WILL COMBINE TO PRODUCE ANOTHER QUIET DAY TODAY. THE MAIN DIFFERENCES TODAY WILL BE A GUSTY SW WIND AS THE SFC HIGH EDGES OFF TO THE EAST AND A LEE TROF STRENGTHENS OVER ERN COLORADO. THIS WILL ALSO LEAD TO HIGHER TEMPS THAN WE HAD YESTERDAY, BUT STILL ONLY SLIGHTLY ABOVE NORMAL. THE REAL WARMUP WILL COME TOMORROW AS MUCH WARMER MID LEVEL AIR MOVES OUT OF THE ROCKIES OVER THE PLAINS AND MIXES DOWN. HIGHS WILL SOAR TO NEAR 100F OUT WEST BUT INCREASING SFC MOISTURE WILL HELP TO HOLD TEMPS DOWN IN THE L-M90S OVER CNTRL KS. DEEP MIXING WILL PRODUCE MUCH DRIER AIR OUT WEST AND THUS WE'RE WATCHING FOR AN INCREASED FIRE DANGER. THE TRICK IS TO FIGURE OUT WHERE THE HIGHEST WINDS WILL BE JUXTAPOSED WITH THE LOWEST RHS. WINDS WILL BE FOCUSED OVER THE CNTRL PART OF MY FA WHEREAS THE DRIEST AIR WILL BE NEAR THE CO BORDER. THINK THIS WILL BE A CLOSE CALL FOR MANY LOCATIONS AND IF RED FLAG CONDS ARE GOING TO BE MET IT WILL BE MOST LIKELY WHERE THE WATCH ALREADY EXISTS. THUS, AM NOT CONVINCED OF RED FLAG YET (IE NOT UPGRADING TO WARNING) BUT THE WATCH IS STILL WARRANTED AND WILL BE ALLOWED TO RIDE. -WRIGHT DAYS 3-7... OVERALL, JUST MADE A FEW TWEAKS TO THE GOING FORECAST. THE ECMWF AND GFS MODELS ARE BOTH BRINGING A COLD FRONT DOWN FROM THE NORTHWEST AND THROUGH OUR CWA MONDAY AFTERNOON AND EVENING. THE CANADIAN MODEL IS ABOUT 12 HOURS LATER WITH THIS FRONT. INCREASED NORTH WINDS INTO THE 20 TO 30 MPH RANGE BEHIND THE FROPA MONDAY AFTERNOON AND EVENING, AND SPREAD 20 POPS A LITTLE BIT FARTHER BACK TO THE WEST AS FAR AS DDC FOR MONDAY AFTERNOON AND NIGHT. MAX TEMPS ON MONDAY AHEAD OF THE FRONT SHOULD TOP OUT IN THE LOWER 90S DOWN NEAR P28, BUT ONLY REACH THE LOWER 80S EARLY IN THE AFTERNOON IN THE WAKEENEY AND HAYS AREAS WHERE THE FRONT WILL ENTER. THE MAX TEMP RANGE FOR TUESDAY SHOULD BE FROM 80F IN THE NORTH TO 87F IN OUR SOUTH. THEN ON WEDNESDAY, ALSO MOVED 20 POPS BACK FARTHER WEST AS A SHORT WAVE WILL CROSS EAST-SOUTHEAST OVER WESTERN KANSAS AND THE LEFT OVER FRONT MAY EDGE BACK NORTH AS A WARM FRONT. OTHER THAN THE ABOVE MENTIONED TWEAKS, NO OTHER CHANGES WERE MADE. STILL LOOKS TO BE DRY FROM THURSDAY ONWARD, WITH PRECIP CHANCES STAYING TO OUR EAST. AS THAT FRONT MIGRATES NORTH AS A WARM FRONT WEDNESDAY, TEMPS WILL CREEP BACK UP IN TO THE MID TO UPPER 80S BOTH WEDNESDAY AND THURSDAY, THEN START TO BACK DOWN ON FRIDAY IN THE WEST WITH INCREASING CLOUDS, RANGING FROM THE MID 80S IN THE WEST TO AS HIGH AS NEAR 90 DEGREES IN THE SOUTHEAST. && .AVIATION... WE EXPECT VFR CONDITIONS THROUGH THE NEXT 24 HOURS. AFTER 17 TO 18Z TODAY, EXPECT SURFACE WINDS TO INCREASE FROM THE SOUTH AT 15 TO 25 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... DDC 87 58 96 64 / 0 0 0 0 GCK 90 58 102 62 / 0 0 0 0 EHA 91 59 99 61 / 0 0 0 0 LBL 91 58 102 63 / 0 0 0 0 HYS 85 58 94 65 / 0 0 0 0 P28 85 59 92 67 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH SUNDAY AFTERNOON FOR KSZ043-044-062-063- 075>077-085-086. && FN34/12/12
Hazardous weather outlook, Sep 4, 3:18 AM CDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 318 AM CDT SAT SEP 4 2010 KSZ030-031-043>046-061>066-074>081-084>090-050830- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 318 AM CDT SAT SEP 4 2010 /218 AM MDT SAT SEP 4 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY AND WINDY CONDITIONS ARE POSSIBLE SUNDAY AFTERNOON AS WINDS INCREASE TO AROUND 20 TO 30 MPH...AND RELATIVE HUMIDITIES FALL BELOW 20 PERCENT WEST OF HIGHWAY 283. AS A RESULT OF THESE CONDITIONS THERE WILL BE AN INCREASED FIRE DANGER WEST OF HIGHWAY 283 ON SUNDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. IT IS TOO EARLY TO TELL IF ANY OF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
Nearby
Red Flag Warnings in Kansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.